MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5521-B-500
Medical Device Problem Codes Loss of Osseointegration (2408); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Injury (2348); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646)
Date of Event 12/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported that the patient's right knee was revised.Pre-op diagnosis was for suspected loosening of the tibial baseplate.A pre-op x-ray also revealed that the bottom nub of the baseplate had become unthreaded from the baseplate.Intra- operatively, loosening of the femoral component was also noted.The patient's knee construct was revised to a ts knee with stems, cones, and augments.There are no allegations against the revised insert.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: update to explant date.An event regarding loosening and disassociation involving triathlon baseplate was reported.The reported loosening was not confirmed.The pre-op x-rays provided confirms the end cap disassociating from the baseplate.Method & results: device evaluation and results: the baseplate was returned for evaluation.Visual inspection indicated that on the inferior surface there is evidence of bone cement with bone in-growth on approximately half the baseplate.The end- cap was returned with it partially unscrewed from the baseplate.The device otherwise appears unremarkable for a device that was implanted since 2012.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: cannot confirm event, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components.It was also stated that: the x-ray only confirms a disassociation at the junction of the stem and baseplate.It cannot determine it was due to a fracture or unscrewing - the last being the least likely possibility.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including primary and revision operative reports, clinical and past medical history and additional serial dated x-rays are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
TRI TS BASEPLATE SIZE 5
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9566581
Report Number0002249697-2020-00050
Device Sequence Number2196765
Product Code MBH
UDI-Device Identifier07613327026320
UDI-Public07613327026320
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Model Number5521-B-500
Device Catalogue Number5521-B-500
Device Lot NumberGMML
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer02/05/2020
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient Weight113